Alert archive / California / Freeze Warnings in 2013

Freeze Warning 4, NWS San Francisco Bay Area, CA

January 12, 20138 counties in California

NWS San Francisco Bay Area, CA issued this freeze warning at Jan 12, 2013, 2:41 PM PST for 8 counties in California. It took effect at Jan 13, 2013, 2:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2013, 2:41 PM PST (22:41 UTC)
In effect from
Jan 13, 2013, 2:00 AM PST
Expired
Jan 13, 2013, 8:00 AM PST
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, Santa Clara County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 49 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2013-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2013-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

924 
WWUS76 KMTR 122241
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
241 PM PST SAT JAN 12 2013


CAZ506-507-131600-
/O.UPG.KMTR.FZ.A.0001.130113T1000Z-130113T1600Z/
/O.NEW.KMTR.FZ.W.0004.130113T1000Z-130113T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
241 PM PST SAT JAN 12 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST SUNDAY FOR THE NORTH BAY INTERIOR VALLEYS AND MOUNTAINS. THE FREEZE
WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES: A CLEAR AND COLD NIGHT WILL ALLOW TEMPERATURES 
  TO DROP INTO THE UPPER 20S AND LOWER 30S ACROSS THE NORTH BAY. 
  SUNDAY MORNING IS EXPECTED TO BE THE COLDEST MORNING SO FAR OF 
  THE CURRENT COLD SNAP. 

* IMPACTS: TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. 
  PROLONGED EXPOSURE TO THE COLD WILL BE DANGEROUS FOR THE 
  HOMELESS POPULATION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

CAZ510-131600-
/O.UPG.KMTR.FZ.A.0001.130113T1000Z-130113T1600Z/
/O.NEW.KMTR.FZ.W.0004.130113T1000Z-130113T1600Z/
EAST BAY INTERIOR VALLEYS-
241 PM PST SAT JAN 12 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST SUNDAY FOR THE EAST BAY INTERIOR VALLEYS. THE FREEZE WATCH IS NO
LONGER IN EFFECT.

* TEMPERATURES: A CLEAR AND COLD NIGHT WILL ALLOW TEMPERATURES 
  TO DROP INTO THE UPPER 20S AND LOWER 30S ACROSS THE EAST BAY 
  VALLEYS. SUNDAY MORNING IS EXPECTED TO BE THE COLDEST MORNING 
  SO FAR OF THE CURRENT COLD SNAP. 

* IMPACTS: TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. 
  PROLONGED EXPOSURE TO THE COLD WILL BE DANGEROUS FOR THE 
  HOMELESS POPULATION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

CAZ513-131600-
/O.UPG.KMTR.FZ.A.0001.130113T1000Z-130113T1600Z/
/O.NEW.KMTR.FZ.W.0004.130113T1000Z-130113T1600Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
241 PM PST SAT JAN 12 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST SUNDAY FOR THE SANTA CLARA VALLEY. THE FREEZE WATCH IS NO
LONGER IN EFFECT.

* TEMPERATURES: A CLEAR AND COLD NIGHT WILL ALLOW TEMPERATURES 
  TO DROP INTO THE UPPER 20S AND LOWER 30S ACROSS THE SANTA 
  CLARA VALLEY. SUNDAY MORNING IS EXPECTED TO BE THE COLDEST 
  MORNING SO FAR OF THE CURRENT COLD SNAP. 

* IMPACTS: TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. 
  PROLONGED EXPOSURE TO THE COLD WILL BE DANGEROUS FOR THE 
  HOMELESS POPULATION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

CAZ516-528-131600-
/O.UPG.KMTR.FZ.A.0001.130113T1000Z-130113T1600Z/
/O.NEW.KMTR.FZ.W.0004.130113T1000Z-130113T1600Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
241 PM PST SAT JAN 12 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST SUNDAY FOR THE SALINAS VALLEY...THE HOLLISTER VALLEY AND
CARMEL VALLEY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES: A CLEAR AND COLD NIGHT WILL ALLOW TEMPERATURES 
  TO DROP INTO THE MID 20S AND LOWER 30S ACROSS THE SALINAS 
  VALLEY. SUNDAY MORNING IS EXPECTED TO BE THE COLDEST MORNING 
  SO FAR OF THE CURRENT COLD SNAP. 

* IMPACTS: TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. 
  PROLONGED EXPOSURE TO THE COLD WILL BE DANGEROUS FOR THE 
  HOMELESS POPULATION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

CAZ508-131600-
/O.UPG.KMTR.FZ.A.0001.130113T1000Z-130113T1600Z/
/O.NEW.KMTR.FR.Y.0004.130113T1000Z-130113T1600Z/
SAN FRANCISCO BAY SHORELINE-
241 PM PST SAT JAN 12 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST SUNDAY FOR THE SAN FRANCISCO BAY SHORELINE. THE FREEZE 
WATCH IS NO LONGER IN EFFECT.


* TEMPERATURES: A CLEAR AND COLD NIGHT WILL ALLOW TEMPERATURES 
  TO DROP INTO THE LOW TO MID 30S AROUND THE SAN FRANCISCO BAY 
  SHORELINE. SUNDAY MORNING IS EXPECTED TO BE THE COLDEST 
  MORNING SO FAR OF THE CURRENT COLD SNAP. 

* IMPACTS: TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. 
  PROLONGED EXPOSURE TO THE COLD WILL BE DANGEROUS FOR THE 
  HOMELESS POPULATION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$
2 follow-up statements
562 
WWUS76 KMTR 131131
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
331 AM PST SUN JAN 13 2013

...COLD NIGHTS TO CONTINUE THROUGH MONDAY NIGHT...

.BY 3 AM PST EARLY SUNDAY MORNING TEMPERATURES HAD ALREADY FALLEN
INTO THE MID 20S IN THE COLDEST INLAND VALLEYS. SEVERAL HOURS OF
FREEZING TEMPERATURES ARE EXPECTED IN THE INLAND VALLEYS PRIOR TO
SUNRISE ON SUNDAY MORNING. NEAR THE SAN FRANCISCO BAY SHORELINE...
TEMPERATURES WILL DROP TO NEAR FREEZING BY SUNRISE. ANOTHER COLD
NIGHT IS FORECAST FOR SUNDAY NIGHT. OVERNIGHT LOWS ON SUNDAY NIGHT
WILL LIKELY BE A DEGREE OR TWO COLDER THAN SATURDAY NIGHT. ANOTHER
FREEZE WARNING WILL LIKELY BE ISSUED FOR THE INLAND VALLEYS FOR
LATE SUNDAY NIGHT AND MONDAY MORNING. COLD NIGHTS WILL CONTINUE
THROUGH AT LEAST MONDAY NIGHT.

CAZ506-507-131600-
/O.CON.KMTR.FZ.W.0004.000000T0000Z-130113T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
331 AM PST SUN JAN 13 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURES: OVERNIGHT LOWS WILL BE IN THE 20S WITH SEVERAL
  HOURS OF FREEZING TEMPERATURES EXPECTED PRIOR TO SUNRISE.

* IMPACTS: TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. 
  PROLONGED EXPOSURE TO THE COLD WILL BE DANGEROUS FOR THE 
  HOMELESS POPULATION. 

* FORECAST: ANOTHER COLD NIGHT IS EXPECTED ON SUNDAY NIGHT WHEN
  TEMPERATURES MAY BE EVEN COLDER THAN ON SATURDAY NIGHT. A
  FREEZE WARNING WILL LIKELY BE ISSUED FOR THE NORTH BAY FOR LATE
  SUNDAY NIGHT AND EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ510-131600-
/O.CON.KMTR.FZ.W.0004.000000T0000Z-130113T1600Z/
EAST BAY INTERIOR VALLEYS-
331 AM PST SUN JAN 13 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURES: OVERNIGHT LOWS WILL BE IN THE MID TO UPPER 20S
  WITH SEVERAL HOURS OF FREEZING TEMPERATURES EXPECTED PRIOR TO
  SUNRISE.

* IMPACTS: TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. 
  PROLONGED EXPOSURE TO THE COLD WILL BE DANGEROUS FOR THE 
  HOMELESS POPULATION. 

* FORECAST: ANOTHER COLD NIGHT IS EXPECTED ON SUNDAY NIGHT WHEN
  TEMPERATURES MAY BE EVEN COLDER THAN ON SATURDAY NIGHT. A FREEZE
  WARNING WILL LIKELY BE ISSUED FOR THE EAST BAY VALLEYS FOR LATE
  SUNDAY NIGHT AND EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ513-131600-
/O.CON.KMTR.FZ.W.0004.000000T0000Z-130113T1600Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
331 AM PST SUN JAN 13 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURES: OVERNIGHT LOWS WILL BE IN THE UPPER 20S AND LOWER
  30S WITH AT LEAST A FEW HOURS OF FREEZING TEMPERATURES EXPECTED
  PRIOR TO SUNRISE.

* IMPACTS: TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. 
  PROLONGED EXPOSURE TO THE COLD WILL BE DANGEROUS FOR THE 
  HOMELESS POPULATION. 

* FORECAST: ANOTHER COLD NIGHT IS EXPECTED ON SUNDAY NIGHT WHEN
  TEMPERATURES MAY BE EVEN COLDER THAN ON SATURDAY NIGHT. A FREEZE
  WARNING WILL LIKELY BE ISSUED FOR THE SANTA CLARA VALLEY FOR
  LATE SUNDAY NIGHT AND EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ516-528-131600-
/O.CON.KMTR.FZ.W.0004.000000T0000Z-130113T1600Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
331 AM PST SUN JAN 13 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURES: OVERNIGHT LOWS WILL BE IN THE 20S WITH SEVERAL
  HOURS OF FREEZING TEMPERATURES EXPECTED PRIOR TO SUNRISE.

* IMPACTS: TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. 
  PROLONGED EXPOSURE TO THE COLD WILL BE DANGEROUS FOR THE 
  HOMELESS POPULATION. 

* FORECAST: ANOTHER COLD NIGHT IS EXPECTED ON SUNDAY NIGHT WHEN
  TEMPERATURES MAY BE EVEN COLDER THAN ON SATURDAY NIGHT. A FREEZE
  WARNING WILL LIKELY BE ISSUED FOR THE SALINAS VALLEY AND
  ADJOINING VALLEYS FOR LATE SUNDAY NIGHT AND EARLY MONDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ508-131600-
/O.CON.KMTR.FR.Y.0004.000000T0000Z-130113T1600Z/
SAN FRANCISCO BAY SHORELINE-
331 AM PST SUN JAN 13 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURES: OVERNIGHT LOWS WILL BE IN THE LOWER TO MID 30S AND
  WIDESPREAD FROST IS LIKELY.

* IMPACTS: TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION. 
  PROLONGED EXPOSURE TO THE COLD WILL BE DANGEROUS FOR THE 
  HOMELESS POPULATION. 

* FORECAST: ANOTHER COLD NIGHT IS EXPECTED ON SUNDAY NIGHT WHEN
  TEMPERATURES MAY BE EVEN COLDER THAN ON SATURDAY NIGHT. A FROST
  ADVISORY WILL LIKELY BE ISSUED FOR THE SAN FRANCISCO BAY
  SHORELINE FOR LATE SUNDAY NIGHT AND EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

&&

$$

DYKEMA
395 
WWUS76 KMTR 131557
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
757 AM PST SUN JAN 13 2013

...ALL FROST AND FREEZE PRODUCTS EXPIRE AT 8 AM...

...EVEN COOLER WEATHER POSSIBLE TONIGHT -- MORE FROST AND FREEZE
PRODUCTS TO BE ISSUED FOR MONDAY MORNING...

CAZ506-507-131700-
/O.EXP.KMTR.FZ.W.0004.000000T0000Z-130113T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
757 AM PST SUN JAN 13 2013

...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING. 


$$

CAZ510-131700-
/O.EXP.KMTR.FZ.W.0004.000000T0000Z-130113T1600Z/
EAST BAY INTERIOR VALLEYS-
757 AM PST SUN JAN 13 2013

...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING. 

$$

CAZ513-131700-
/O.EXP.KMTR.FZ.W.0004.000000T0000Z-130113T1600Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
757 AM PST SUN JAN 13 2013

...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING. 


$$

CAZ516-528-131700-
/O.EXP.KMTR.FZ.W.0004.000000T0000Z-130113T1600Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
757 AM PST SUN JAN 13 2013

...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING. 


$$

CAZ508-131700-
/O.EXP.KMTR.FR.Y.0004.000000T0000Z-130113T1600Z/
SAN FRANCISCO BAY SHORELINE-
757 AM PST SUN JAN 13 2013

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 


$$


BELL

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Jan 12, 2:19 PM PST, 22 minutes earlier.

Area forecast discussion, Jan 12, 2:19 PM PST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
219 PM PST SAT JAN 12 2013

.DISCUSSION...AS OF 2:19 PM PST SATURDAY...SATELLITE IMAGERY STILL SHOWS
MOSTLY CLEAR SKIES ACROSS THE DISTRICT. THERE ARE SOME COLD-AIR
CUMULUS CLOUDS THAT HAVE FORMED OVER SOME OF THE COASTAL RANGES.
AFTERNOON TEMPERATURE TRENDS ARE RUNNING COOLER THAN YESTERDAY AT
THIS TIME WITH READINGS STRUGGLING TO EXCEED 50 DEGREES. DEW
POINT TEMPERATURES ARE RUNNING MUCH COOLER WITH READINGS IN THE
20S. TONIGHT IS EXPECTED TO BE COLDER THAN LAST NIGHT...THUS
FREEZE WARNINGS WILL BE POSTED FOR INLAND VALLEY AREAS AND A FROST
ADVISORY WILL BE POSTED FOR THE SAN FRANCISCO BAY SHORELINE AREA
FOR TONIGHT. EARLY INDICATIONS ARE THAT TOMORROW NIGHT WILL
PERHAPS BE COLDER...SO EXTENTIONS OF THE NPW WILL NEED TO BE
CONSIDERED TOMORROW.

HIGH PRESSURE IS FORECAST TO BUILD ALOFT OVER THE EASTERN PACIFIC
AND INTO CALIFORNIA DURING THE COMING WEEK. THIS WILL KEEP ALL
AREAS RAIN FREE THROUGH THE PERIOD. WILL HAVE TO WATCH FOR INTRUSION
OF TULE FOG INTO THE EAST BAY VALLEYS FROM MIDWEEK ON AS OFFSHORE
FLOW SETS UP.

&&

.AVIATION...AS OF 9:43 AM PST SATURDAY...A SURFACE THERMAL TROUGH
WILL DEVELOP OVER CALIFORNIA TODAY...PROVIDING LIGHT WINDS AND
CLEAR SKIES FOR THE TERMINALS. UNDER CLEAR SKIES AFTERNOON
SURFACE TEMPERATURES SHOULD REACH THE LOW TO MID 50S...SLIGHTLY
WARM THAN THE AVERAGE SEA TEMPERATURE. THIS WILL RESULT IN A LIGHT
AFTERNOON SEA BREEZE. THE THERMAL TROUGH WILL STRENGTHEN OVERNIGHT
RESULTING IN LIGHT OSFFHSORE WINDS.

VICINITY OF KSFO...VFR CONDITIONS WILL PREVAIL THROUGH THE
FORECAST PERIOD. THE SEA BREEZE WILL REACH 5 TO 10 KT BETWEEN 2200
AND 0500Z.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR CONDITIONS TODAY AND TONIGHT. WINDS
WILL BE LIGHT WITH THE SEA BREEZE REACHING 5 TO 10 KT BETWEEN 2100
AND 0300Z.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...FROST ADVISORY...CAZ508
             FREEZE WARNING...CAZ506-507-510-513-516-528
             SCA...PT ARENA TO PIGEON PT 10-60 NM FROM 10 PM

&&

PUBLIC FORECAST: SIMS
AVIATION/MARINE: LARRY

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
Hazardous weather outlook, Jan 12, 3:37 AM PST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
337 AM PST SAT JAN 12 2013

CAZ506>508-510-513-516-528-122345-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
337 AM PST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY
SHORELINE AND THE INLAND VALLEYS OF THE GREATER SAN FRANCISCO AND
MONTEREY BAY REGION.

.DAY ONE...SATURDAY AND SATURDAY NIGHT

PARTLY CLOUDY TODAY WITH AFTERNOON HIGHS AROUND 50. A FREEZE WATCH
IS IN EFFECT TONIGHT FOR THE INLAND VALLEYS AND AROUND THE SAN FRANCISCO
BAY SHORELINE LATE TONIGHT THROUGH EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FREEZE WATCH IS IN EFFECT SUNDAY MORNING. ANOTHER NIGHT OF
FREEZING TEMPERATURES IS EXPECTED SUNDAY NIGHT INTO MONDAY
MORNING. OTHERWISE HIGH PRESSURE WILL BUILD NEXT WEEK WITH A
MODEST WARMING TREND. DENSE TULE FOG WILL BE POSSIBLE IN THE DELTA
AT TIMES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:25 AM PSTFreeze WatchMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 3 more11 hr
Jan 12, 8:25 AM PSTSmall Craft AdvisoryMTR37 hr
Jan 12, 2:41 PM PSTFrost AdvisoryMTRAlameda, Contra Costa, San Mateo, Santa Clara17 hr

Nearby

Freeze Warnings in California, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.